Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 3, 2022, 12:27 AM CDT for Llano County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2022, 12:27 AM CDT (05:27 UTC)
- Expired
- Sep 3, 2022, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 102 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WGUS54 KEWX 030527
FFWEWX
TXC299-030900-
/O.NEW.KEWX.FF.W.0029.220903T0527Z-220903T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1227 AM CDT Sat Sep 3 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Eastern Llano County in south central Texas...
* Until 400 AM CDT.
* At 1227 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain in over the Fall Creek drainage basin. Between 2 and 4
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kingsland, Llano, Buchanan Dam, Gainesville, Granite Shoals,
Horseshoe Bay, Buchanan Lake Village, Highland Haven, Stolz, Lone
Grove, Bluffton, Baby Head, Tow and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3056 9840 3055 9868 3092 9873 3092 9845
3089 9845 3088 9846 3086 9842 3079 9842
3079 9843 3078 9842 3076 9843 3075 9841
3070 9841 3068 9841 3067 9843 3067 9844
3064 9842 3063 9842 3060 9840 3058 9841
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:27 PM CDT, 3 hours earlier.
Area forecast discussion, Sep 2, 9:27 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 927 PM CDT Fri Sep 2 2022 ...New UPDATE... .UPDATE... Issued at 918 PM CDT Fri Sep 2 2022 Radar trends and the latest hi-res model guidance generally keep rain chances highest through this evening and into the overnight hours across the southern Edwards Plateau and into portions of the nearby Hill Country. Farther east, rain chances do not appear as favorable and we have either greatly reduced or removed rain chances for most areas along and east of I-35. Otherwise, only minor changes were made to the hourly temperature, dewpoint and wind grids to better align with current observations. && .SHORT TERM... (Tonight through Saturday night) Issued at 211 PM CDT Fri Sep 2 2022 An upper level trough extends from the northern plains to central Texas this afternoon. A surface trough extends from southeastern Oklahoma to west Texas near Midland. This boundary is the focus of convection this afternoon. There is also convection developing along the seabreeze over the Coastal Plains. The seabreeze activity will move up toward our Coastal Plains, but should dissipate as the sun goes down. The surface boundary north of our CWA will move slowly southward and should lead to more long lived showers and thunderstorms. We will carry higher PoPs over the north and west as this boundary drifts toward us. PW values remain 1.5-2.1 inches across the CWA and locally heavy rain is possible with stronger storms tonight. WPC has most of our CWA in a marginal risk for excessive rainfall tonight. For Saturday, the weak boundary should be near our CWA and the upper trough will dip farther south into the region as well. This should allow for scattered to numerous showers to develop during the afternoon. PoPs are in the 60%-80% range. PW values near 2-2.2" will continue the threat of locally heavy rainfall. But with lack of clear focus, it is tough to know where exactly the higher rainfall amounts will be located. WPC has a slight risk of excessive rainfall for Saturday and a Flood Watch could be issued at a later time if confidence increases on a particular location seeing the heavier rainfall that could lead to flash flooding. The clouds and rain will keep temperatures down below normal with highs from the lower 80s to the lower 90s. Saturday night rain chances will continue to shift to the south. Higher PoPs will be over the southern half of our CWA. The airmass will still be very moist and locally heavy rain will be possible. && .LONG TERM... (Sunday through Friday) Issued at 211 PM CDT Fri Sep 2 2022 The main energy from the Central US upper trough sends the deeper convection south of Hwy 90 by Sunday morning as post-frontal air looks to keep the cooler trend of max temperatures in place. Lowest maxes Sunday through be over the southern counties where light overrunning showers and isolated storms may continue. The Tech WRF also some elevated activity developing farther north Sunday afternoon, and the medium range models have a southward moving shortwave on the back side of the upper trough to help with this convection. We'd think this secondary round of activity would be in a less tropical environment, so the potential for run-off concerns might just be in a few isolated spots that had heavy rains the day before. With Saturday potentially unleashing the highest rain totals for the next few days, we'd be hesitant to say the excessive run-off concerns will abate for Sunday at this time. The Sunday shortwave looks to cut southwest of the forecast area to continue a fetch of pooled Pacific and Gulf moisture over the Coastal Plains leaving us with another day of high rain chances Monday and below normal temps with mostly cloudy skies, and a stagnant upper troughing pattern that's hung up over the region. The National Hurricane Center shows a high chance of tropical cyclone formation and a possible cyclone track hugging close to the Pacific coast of Mexico early next week. This system may continue to feed moisture and instability over the Mexican plateau and into the SW side of the stubborn Central US upper trough, keeping over South Central TX high rain chances, temperatures cooler than normal, and unfortunately poor weather predictability due to the broad nature of this upper pattern. There could be a long period of frontal overrunning or the frontal forcing could retreat north and open the area up to a deeper moisture and heavy rainfall threat. With out much confidence in the medium range our main focus for messaging will be over the next 2-3 days. && .AVIATION... (00Z TAFS) Issued at 650 PM CDT Fri Sep 2 2022 Isolated convection continues to develop over the Hill Country, with another area noted east of I-35 into the Highway 77 corridor. We will continue to mention VCSH at AUS for the next few hours, but leave any mention out of the remainder of our TAF sites through this evening. Models and radar trends suggest some light showers may develop near DRT as activity currently over the lower Trans Pecos may help initiate a few showers overnight. Chances for convection will increase by late morning near AUS, with SAT,SSF and DRT seeing better chances by mid-afternoon. An outflow boundary or weak front will progress southward and help initiate new convection. For now, we have gone with TEMPO groups at all sites for the afternoon into early evening hours. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 87 73 88 / 20 70 30 50 Austin Bergstrom Intl Airport 74 86 73 89 / 20 70 30 50 New Braunfels Muni Airport 75 88 72 88 / 20 70 40 60 Burnet Muni Airport 73 85 71 90 / 30 70 20 40 Del Rio Intl Airport 75 86 73 85 / 50 80 60 60 Georgetown Muni Airport 74 85 71 90 / 30 70 20 40 Hondo Muni Airport 76 89 73 85 / 40 80 50 70 San Marcos Muni Airport 74 87 71 89 / 20 70 40 60 La Grange - Fayette Regional 74 87 73 88 / 20 80 40 60 San Antonio Intl Airport 76 89 74 85 / 30 70 50 70 Stinson Muni Airport 76 90 74 86 / 20 80 50 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Morris Aviation...Platt
Hazardous weather outlook, Sep 2, 4:12 AM CDT, 20 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 412 AM CDT Fri Sep 2 2022 TXZ171>173-183>194-202>209-217>225-228-031200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 412 AM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to widely scattered showers and thunderstorms are possible this afternoon and evening. A few storms could produce heavy rainfall that leads to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms remain possible each day into and through the upcoming Labor Day weekend. Some storms could produce heavy rainfall that leads to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Sep 2, 8:22 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| Sep 2, 10:50 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Sep 3, 2:12 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| Sep 3, 6:21 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Sep 3, 6:52 AM CDT | River Flood Warning | EWX | Val Verde | 6 hr |
| Sep 3, 9:43 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 3, 2:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 3 hr |
| Sep 3, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 6 hr |
| Sep 3, 4:49 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays | 3 hr |
| Sep 3, 4:59 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 5:13 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Sep 3, 5:46 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.